Hail, Pinal
- When
- May 27, 8:00 PM MST
- Where
- Pinal County, Eloy
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 32.750, -111.550
1 hail, 1 dust storm, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at May 27, 2:45 PM MST, 5 hours 15 minutes earlier.
AZZ020>028-CAZ030>033-271045- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 245 PM MST FRI MAY 27 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... A LOW PRESSURE AREA TO THE SOUTH OF ARIZONA WILL MOVE INTO THE STATE THE NEXT 24 HOURS. THIS SYSTEM WILL IMPORT ADDED MOISTURE INTO THE AREA AND GIVE AN INCREASE IN SHOWERS AND THUNDERSTORMS...ESPECIALLY OVER SOUTH-CENTRAL AND SOUTHWEST ARIZONA SATURDAY AND INTO SUNDAY. A STRONGER LOW PRESSURE SYSTEM WILL MOVE THROUGH UTAH ON MEMORIAL DAY...PRODUCING A DRIER SOUTHWEST FLOW OVER THE REGION AND MORE SETTLED WEATHER THROUGHOUT NEXT WEEK. TEMPERATURES WILL COOL OVER THE WEEKEND AND THEN REMAIN NEAR OR SLIGHTLY BELOW NORMAL RIGHT ON THROUGH NEXT WEEK. && .DISCUSSION... MOISTURE CONTINUING TO INCREASE ACROSS THE CWA THIS AFTERNOON AS NOTED BY SURFACE DEWPOINTS BEING UP 5 TO 15 DEG F FROM 24 HOURS AGO...ALONG WITH PWATERS UP NEAR 1 INCH. MODELS FORECASTING THIS PWATER TO CONTINUE INCREASING TONIGHT...AND MAX OUT JUST UNDER 1.5 INCHES...WHICH WOULD BE WELL IN EXCESS OF 200 PERCENT OF NORMAL FOR THIS TIME OF YEAR. ADD TO THE MOISTURE THE FACT WE HAVE A VORT MAX AND ASSOCIATED DEFORMATION AXIS TO OUR S AND FCST TO MOVE NEWD AS ANOTHER SHORTWAVE DROPS DOWN FROM THE ERN PAC...WE HAVE DECENT DYNAMICS TO WORK ON THE MOISTURE AS WELL. FORECAST SOUNDINGS ARE THE MOST UNSTABLE SATURDAY...WITH MUCAPES IN EXCESS OF 1000 J/KG AND LIS APPROACHING MINUS 4C. THEREFORE...WILL CONTINUE WITH BEST CHANCES OF TSTMS SATURDAY AFTERNOON/EVENING. SOME OF THE STORMS COULD PRODUCE ISOLD SEVERE GUSTS AND PERHAPS SOME SMALL HAIL AS THEY ARE LIKELY TO EXHIBIT SOME MULTI-CELLULAR ORGANIZATION. AMS REMAINS RATHER MOIST TO START SUNDAY OFF...BUT THEN MODELS GRADUALLY BEGIN THE DRYING PROCESS LATER ON IN THE DAY...ESPECIALLY WRN CWA. WILL KEEP SLIGHT CHANCES GOING DURING THE DAY FROM ABOUT MARICOPA COUNTY EWD. ON MONDAY...STRONG UPPER TROUGH PROGGED TO MOVE ACROSS TO OUR N...WITH A DRIER SWLY FLOW ALOFT ANTICIPATED BY THEN. NOT EXPECTING ANY MORE MOISTURE INCURSIONS THE REST OF NEXT WEEK AS SWLY FLOW REMAINS IN PLACE. MAX TEMPS WILL BOTTOM OUT ON MEMORIAL DAY...WITH THE HOLIDAY ITSELF EXPECTED TO BE NEARLY IDEAL WX-WISE. A SLOW WARMUP WILL BE FORECAST THEREAFTER...BUT STILL READINGS WILL STAY NEAR OR BELOW NORMAL BY THE END OF THE WEEK. THE SYSTEM PASSING BY TO OUR N ON MONDAY WILL GIVE INCREASING WINDS SUNDAY AFTERNOON...WITH RELAXING GRADIENTS AND LIGHTER WINDS BY MONDAY. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && ESTLE NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 602 AM MST FRI MAY 27 2005 CAZ030-032-033-280400- IMPERIAL COUNTY-JOSHUA TREE NATIONAL PARK/JTNP/- RIVERSIDE COUNTY/EASTERN DESERTS- 602 AM PDT FRI MAY 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA... AND THE LOWER COLORADO RIVER VALLEY... .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLIGHT CHANCE FOR THUNDERSTORMS WITH STRONG GUSTY WINDS AND DENSE BLOWING DUST IS POSSIBLE SATURDAY AFTERNOON AND EVENING. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. AZZ020>028-CAZ031-280400- GREATER PHOENIX AREA-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA- NORTHWEST AND NORTH CENTRAL PINAL COUNTY-NORTHWEST MARICOPA COUNTY- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 602 AM MST (602 AM PDT) FRI MAY 27 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST AND SOUTH-CENTRAL ARIZONA INCLUDING THE PHOENIX METROPOLITAN AREA AND THE COMMUNITY OF YUMA... .DAY ONE...TODAY A SLIGHT CHANCE FOR AFTERNOON AND EVENING THUNDERSTORMS IS EXPECTED OVER THE HIGHER TERRAIN OF SOUTH CENTRAL ARIZONA...ALONG WITH THE POSSIBILITY OF GUSTY WINDS TO 40 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WITH STRONG GUSTY WINDS...BRIEF HEAVY RAIN...BLOWING DUST ON THE DESERTS...AND FREQUENT LIGHTNING IS POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY THROUGH THURSDAY. HV
The Phoenix radar (KIWA), 61 km away, was scanning. The volume nearest the first event began at 02:58 UTC.
1 hail, 1 dust storm. Local standard time, as filed.
Dense blowing dust reduced the visibility to about a quarter mile between Florence and Queen Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5448825, 5448826.